Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 50, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 29, 2005, 11:01 PM CDT for Crawford County, Vernon County, Wisconsin. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2005, 11:01 PM CDT (04:01 UTC)
- Expired
- Jun 29, 2005, 11:48 PM CDT
- In force
- 47 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Crawford County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 46 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 11:22 PM CDT | TSTM WND DMG | Liberty Pole, WI | POWER LINES DOWN |
| Jun 29, 11:24 PM CDT | TSTM WND DMG | Readstown, WI | TREES DOWN |
| Jun 29, 11:24 PM CDT | TSTM WND DMG | Viroqua, WI | 6 INCH TREE LIMBS DOWN IN TOWN |
| Jun 29, 11:47 PM CDT | TSTM WND DMG | Ontario, WI | NUMEROUS TREES DOWN NEAR COUNTY ROADS V AND X. ALSO REPORTED BY SHERIFF DEPT. |
| Jun 29, 11:54 PM CDT | TSTM WND DMG | Hillsboro, WI | TREES WERE DOWN ALONG NEARBY COUNTY ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 300401
SVRARX
WIC023-123-300445-
/O.NEW.KARX.SV.W.0050.050630T0401Z-050630T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1101 PM CDT WED JUN 29 2005
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERNON COUNTY IN SOUTHWEST WISCONSIN
CRAWFORD COUNTY IN SOUTHWEST WISCONSIN
* UNTIL 1145 PM CDT
* AT 1101 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING LARGE HAIL...AND DAMAGING WINDS 13 MILES
WEST OF FERRYVILLE...OR ABOUT 7 MILES SOUTHWEST OF LANSING. THE
SEVERE THUNDERSTORM WAS MOVING NORTHEAST AT 70 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT STERLING AND RETREAT AROUND 1110 PM CDT...
FAIRVIEW AND NEWTON AROUND 1115 PM CDT...
ESOFEA AND LIBERTY POLE AROUND 1120 PM CDT...
VIOLA AND WESTBY AROUND 1125 PM CDT...
POTTS CORNERS AND BLOOMINGDALE AROUND 1130 PM CDT...
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS AROUND 70 MPH. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY
AWAY FROM WINDOWS.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4357 9064 4355 9067 4348 9067 4319 9107
4319 9107 4331 9106 4335 9112 4359 9118
4364 9112 4373 9094 4372 9032 4358 9032
$$
SCHRECK6 follow-up statements
000
WWUS53 KARX 300405 RRA
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1105 PM CDT WED JUN 29 2005
WIC023-123-300445-
/O.CON.KARX.SV.W.0050.000000T0000Z-050630T0445Z/
CRAWFORD WI-VERNON WI-
1105 PM CDT WED JUN 29 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CRAWFORD AND VERNON COUNTIES...
AT 1105 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY SIZE
HAIL 6 MILES WEST OF FERRYVILLE...OR ABOUT OVER LANSING. THE SEVERE
STORM WAS MOVING NORTHEAST AT 70 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...FAIRVIEW AND MOUNT STERLING
AROUND 1110 PM CDT...LIBERTY POLE AND NEWTON AROUND 1115 PM CDT...
ESOFEA AND READSTOWN AROUND 1120 PM CDT...BLOOMINGDALE AND VIOLA
AROUND 1125 PM CDT...POTTS CORNERS AND ROCKTON AROUND 1130 PM CDT...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4357 9064 4355 9067 4348 9067 4319 9107
4319 9107 4331 9106 4335 9112 4359 9118
4364 9112 4373 9094 4372 9032 4358 9032
$$
SCHRECK000
WWUS53 KARX 300412
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1112 PM CDT WED JUN 29 2005
WIC023-123-300445-
/O.CON.KARX.SV.W.0050.000000T0000Z-050630T0445Z/
CRAWFORD WI-VERNON WI-
1112 PM CDT WED JUN 29 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CRAWFORD AND VERNON COUNTIES...
AT 1112 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY SIZE
HAIL 3 MILES SOUTH OF RETREAT...OR ABOUT 7 MILES NORTHEAST OF
LANSING. THE SEVERE STORM WAS MOVING NORTHEAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...ESOFEA AND READSTOWN AROUND
1120 PM CDT...VIOLA AND WESTBY AROUND 1125 PM CDT...BLOOMINGDALE AND
JERSEY VALLEY COUNTY PARK AROUND 1130 PM CDT...POTTS CORNERS AND
ROCKTON AROUND 1135 PM CDT...ONTARIO AND VALLEY AROUND 1140 PM CDT...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4357 9064 4355 9067 4348 9067 4319 9107
4319 9107 4331 9106 4335 9112 4359 9118
4364 9112 4373 9094 4372 9032 4358 9032
$$
SCHRECK000
WWUS53 KARX 300418
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1118 PM CDT WED JUN 29 2005
WIC023-123-300445-
/O.CON.KARX.SV.W.0050.000000T0000Z-050630T0445Z/
CRAWFORD WI-VERNON WI-
1118 PM CDT WED JUN 29 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CRAWFORD AND VERNON COUNTIES...
WEATHER SPOTTERS REPORTED A WIND GUST OF 65 MPH AT EASTMAN AT 1115
PM.
AT 1118 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY SIZE
HAIL 3 MILES SOUTHWEST OF ROSS...OR ABOUT 5 MILES SOUTHEAST OF
VIROQUA. THE SEVERE STORM WAS MOVING NORTHEAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...POTTS CORNERS AND COUNTY ROADS
D AND P AROUND 1125 PM CDT...ONTARIO AND ROCKTON AROUND 1130 PM
CDT...BARTONS CORNERS AND MOUNT TABOR AROUND 1135 PM CDT...HILLSBORO
AND TRIPPVILLE AROUND 1140 PM CDT...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4357 9064 4355 9067 4348 9067 4319 9107
4319 9107 4331 9106 4335 9112 4359 9118
4364 9112 4373 9094 4372 9032 4358 9032
$$
SCHRECK000
WWUS53 KARX 300426
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1126 PM CDT WED JUN 29 2005
WIC023-123-300445-
/O.CON.KARX.SV.W.0050.000000T0000Z-050630T0445Z/
CRAWFORD WI-VERNON WI-
1126 PM CDT WED JUN 29 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CRAWFORD AND VERNON COUNTIES...
AT 1126 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY SIZE
HAIL 4 MILES EAST OF LIBERTY POLE...OR ABOUT 5 MILES SOUTHEAST OF
VIROQUA. THE SEVERE STORM WAS MOVING NORTHEAST AT 65 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...POTTS CORNERS AND ROCKTON
AROUND 1135 PM CDT...ONTARIO AND VALLEY AROUND 1140 PM CDT...
HILLSBORO AND TRIPPVILLE AROUND 1145 PM CDT...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4357 9064 4355 9067 4348 9067 4319 9107
4319 9107 4331 9106 4335 9112 4359 9118
4364 9112 4373 9094 4372 9032 4358 9032
$$
SCHRECK000
WWUS53 KARX 300436
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1136 PM CDT WED JUN 29 2005
WIC023-123-300445-
/O.CON.KARX.SV.W.0050.000000T0000Z-050630T0445Z/
CRAWFORD WI-VERNON WI-
1136 PM CDT WED JUN 29 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CRAWFORD AND VERNON COUNTIES...
WEATHER SPOTTERS REPORTED 6 INCH TREE LIMBS DOWN IN VIROQUA AT 1124
PM.
AT 1136 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 70 MPH AND PENNY SIZE
HAIL OVER ROSS...OR ABOUT 7 MILES EAST OF VIROQUA. THE SEVERE STORM
WAS MOVING NORTHEAST AT 65 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...TRIPPVILLE AND BARTONS CORNERS
AROUND 1145 PM CDT...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4357 9064 4355 9067 4348 9067 4319 9107
4319 9107 4331 9106 4335 9112 4359 9118
4364 9112 4373 9094 4372 9032 4358 9032
$$
SCHRECK000
WWUS53 KARX 300448
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1148 PM CDT WED JUN 29 2005
WIC023-300458-
/O.EXP.KARX.SV.W.0050.000000T0000Z-050630T0445Z/
CRAWFORD WI-
1148 PM CDT WED JUN 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY HAS EXPIRED...
THE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR CRAWFORD AND VERNON COUNTIES HAS EXPIRED.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4357 9064 4355 9067 4348 9067 4319 9107
4319 9107 4331 9106 4335 9112 4359 9118
4364 9112 4373 9094 4372 9032 4358 9032
$$
SCHRECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:53 PM CDT, 8 hours 8 minutes earlier.
Area forecast discussion, Jun 29, 2:53 PM CDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 253 PM CDT WED JUN 29 2005 .SHORT TERM...TODAY THROUGH SATURDAY MAIN FORECAST CONCERN IS SEVERE WEATHER POTENTIAL FOR THIS EVENING AND INTO TONIGHT. LATEST WATER VAPOR SATELLITE IMAGERY INDICATES TWO SHORTWAVES TROUGHS OVER SOUTH DAKOTA AND WESTERN IOWA. LATEST RADAR MOSAIC INDICATES LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM CENTRAL MINNESOTA TO EASTERN IOWA. THIS IS RESPONSE TO LAPS 850MB MOISTURE TRANSPORT VECTORS. LATEST 18Z SURFACE ANALYSIS INDICATES SURFACE LOW OVER EASTERN DAKOTAS WITH WARM FRONT EXTENDING SOUTHEAST INTO EASTERN IOWA AND WESTERN ILLINOIS. COLD FRONT EXTENDS SOUTH FROM LOW INTO CENTRAL KANSAS. BOTH THE 12Z GFS AND NAM IN GOOD AGREEMENT IN BUILDING UPPER LEVEL RIDGE INTO FORECAST AREA FRIDAY AND SATURDAY. 12Z GFS HAS A SLIGHTLY BETTER HANDLE ON CURRENT UPPER LEVEL FEATURES PER LATEST WATER VAPOR IMAGERY. BOTH NAM AND GFS HAVE A GOOD HANDLE ON CURRENT SURFACE FEATURES AND MOISTURE LEVELS PER LATEST VISIBLE SATELLITE IMAGERY. WILL TAKE A BLEND THROUGH FORECAST PERIOD. SURFACE LOW AND ASSOCIATED FRONTS WILL TRACK EAST ACROSS FORECAST AREA THIS EVENING AND TONIGHT. GOOD INSTABILITY OUT AHEAD OF SURFACE FRONTS WITH RUC40 INDICATING SURFACE BASE CAPE OF 3000-3500 J/KG ACROSS FORECAST AREA BY 03Z. RUC40 INDICATING 0-6KM SHEAR OF 40-45 KNOTS THIS EVENING AND 0-3KM SHEAR OF 30-35 KNOTS ACROSS FORECAST AREA. FEEL SUPERCELL THUNDERSTORMS WILL DEVELOP ALONG WARM FRONT LATE THIS AFTERNOON AND EVENING ACROSS FORECAST AREA. RUC40 INDICATES 0- 1KM SHEAR OF 35 KNOTS ACROSS FORECAST AREA BY 03Z AND 0-1KM STORM RELATIVE HELICITY OF 250-325 M2/S2. THINKING BEST TORNADO THREAT WILL BE ALONG WARM FRONT AND THROUGH THIS EVENING. COLD FRONT OVER EASTERN SOUTH DAKOTA WILL TRACK EAST INTO FORECAST AREA BY 06Z. EXPECT ANOTHER LINE OF SHOWERS AND THUNDERSTORMS TO FORM ALONG COLD FRONT. LINE WILL BECOME LINEAR ALONG FRONT...WITH MAIN THREAT TO BE DAMAGING WINDS. NAM INDICATES 3-6KM SHEAR TO BE LESS THAN 5 KNOTS AND 700-500MB DEWPOINT DEPRESSION OF 16 DEGREES CELSIUS BY 6Z ACROSS FORECAST AREA. WILL CONTINUE WITH OCCASIONAL SHOWERS AND THUNDERSTORMS...AND SEVERE WORDING IN GRIDS FOR THIS EVENING AND TONIGHT. COLD FRONT TRACKS EAST INTO EASTERN WISCONSIN BY 18Z THURSDAY. UPPER LEVEL AND SURFACE LOW TRACKS ALONG THE INTERNATIONAL BORDER. THIS ALLOWS FOR COLD POOL TO BE OVER NORTHERN PARTS OF FORECAST AREA DURING THE DAY THURSDAY. BOTH 12Z GFS AND NAM INDICATE TQ INDEX OF 15 OR GREATER OVER NORTH CENTRAL WISCONSIN BY 00Z FRIDAY. WILL CONTINUE WITH PREVIOUS FORECAST OF SMALL CHANCES OF PRECIPITATION OVER NORTH CENTRAL WISCONSIN. BOTH MODELS DO INDICATE GOOD COLD AIR ADVECTION BEHIND COLD FRONT...WITH NAM INDICATING 850MB TEMPERATURES OF AROUND PLUS TWELVE DEGREES ACROSS FORECAST AREA BY 00Z FRIDAY. SURFACE RIDGE BUILDS INTO THE GREAT LAKES REGION BY 00Z SATURDAY. COLDER AIR CONTINUES TO FILTER INTO FORECAST AREA THURSDAY NIGHT AND INTO FRIDAY...WITH NAM INDICATING 850MB TEMPERATURES OF 6 TO 10 DEGREES CELSIUS OVER FORECAST AREA FRIDAY. TRENDED FOR COOLER TEMPERATURES FRIDAY. UPPER MIDWEST AND GREAT LAKES REGION UNDER SOUTHERLY FLOW BY 18Z SATURDAY. BOTH NAM AND GFS INDICATING GOOD 850MB MOISTURE TRANSPORT VECTORS INTO WESTERN FORECAST AREA BY 18Z SATURDAY. WILL CONTINUE WITH PREVIOUS FORECAST OF SMALL CHANCES OF PRECIPITATION IN WESTERN FORECAST AREA. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY MAIN CONCERN THROUGH FORECAST PERIOD IS PRECIPITATION CHANCES. BOTH THE 00Z GFS AND ECMWF IN AGREEMENT IN DEVELOPING UPPER LEVEL ZONAL FLOW ACROSS THE CONTINENTAL U.S. THROUGH PERIOD. BIGGEST DIFFERENCES IN MODELS ARE THE TIMING AND STRENGTH OF SHORTWAVE TROUGHS EMBEDDED IN ZONAL FLOW. DUE TO THE INCONSISTENCIES IN TIMING AND STRENGTH OF SHORTWAVE TROUGHS OF MODELS...WILL CONTINUE WITH THE PREVIOUS FORECAST OF PRECIPITATION CHANCES THROUGH PERIOD. FORECAST CONFIDENCE IS MODERATE. TEMPERATURES WILL BE MORE SEASONABLE NEXT WEEK...AS BOTH THE 00Z GFS AND ECMWF INDICATE 850MB TEMPERATURES 15 TO 18 DEGREES CELSIUS ACROSS FORECAST AREA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DTJ
Hazardous weather outlook, Jun 29, 4:48 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 448 PM CDT WED JUN 29 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-301100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 448 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A WARM FRONT MOVING THROUGH THE AREA LATE THIS AFTERNOON WILL CONTINUE TO TRIGGER THUNDERSTORMS. ALTHOUGH THE ATMOSPHERE IS QUITE UNSTABLE...OTHER PARAMETERS ARE LIMITING THE GROWTH OF THESE STORMS SO THE LIKELIHOOD OF SEVERE WEATHER INTO THE EARLY EVENING IS RELATIVELY LOW. A COLD FRONT MOVING IN FROM THE WEST APPEARS TO BE THE MAIN SEVERE WEATHER TRIGGER LATER THIS EVENING. STORMS WERE DEVELOPING NEAR THIS FRONT...ALONG THE SOUTH DAKOTA AND MINNESOTA STATE BORDER. THESE STORMS WILL APPROACH SOUTHEAST MINNESOTA AFTER 7 PM AND MAY FORM A SQUALL LINE ADVANCING FROM WEST TO EAST. IT WILL LIKELY MOVE THROUGH SOUTHEAST MINNESOTA BETWEEN 8 PM AND 10 PM...AND COULD DEVELOP SOUTHWARD INTO NORTHEAST IOWA DURING THIS SAME TIME FRAME. STORMS WOULD REACH WESTERN WISCONSIN AROUND 10 PM AND MOVE OUT OF CENTRAL WISCONSIN BY 1 AM. THE MAIN SEVERE WEATHER THREAT WITH THIS LINE WILL BE DAMAGING WINDS ALTHOUGH ISOLATED TORNADOES WILL NEED TO BE WATCHED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL RETURN BACK TO THE REGION SUNDAY AND MONDAY AS LOW LEVEL MOISTURE RETURNS ON THE BACK SIDE OF A SURFACE HIGH...AHEAD OF THE NEXT LOW PRESSURE MOVING INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS SOUTHEAST MINNESOTA DURING THE MID EVENING TIME FRAME...AND MAY ALSO BE NEEDED IN NORTHEAST IOWA IF STORMS DEVELOP SOUTHWARD. SPOTTER ACTIVATION IN WISCONSIN WOULD BE DURING THE LATE EVENING. A WATCH IS LIKELY EARLY THIS EVENING SO BE ALERT TO ACTIVATE WHEN THAT HAPPENS. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL WAS HELD EARLIER TODAY. NO ADDITIONAL CALLS ARE SCHEDULED AT THIS TIME. SHEA
In the hours before
Special weather statement, Jun 29, 8:03 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 803 PM CDT WED JUN 29 2005 MNZ079-086>088-094>096-WIZ032-033-041-300800- BUFFALO-DODGE-FILLMORE-HOUSTON-LA CROSSE-MOWER-OLMSTED-TREMPEALEAU- WABASHA-WINONA THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 557 IN EFFECT UNTIL 3 AM CDT FOR THE FOLLOWING AREAS IN MINNESOTA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST MINNESOTA DODGE FILLMORE HOUSTON MOWER OLMSTED WABASHA WINONA IN WISCONSIN THIS WATCH INCLUDES 3 COUNTIES IN WEST CENTRAL WISCONSIN BUFFALO LA CROSSE TREMPEALEAU THIS INCLUDES THE CITIES OF...AUSTIN...CALEDONIA...DODGE CENTER... INDEPENDENCE...LA CROSSE...ONALASKA...ROCHESTER...RUSHFORD... WABASHA AND WINONA. SHEA
Special weather statement, Jun 29, 9:15 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 915 PM CDT WED JUN 29 2005 IAZ008>011-018-019-029-030-WIZ053>055-061-300800- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-MITCH ELL-RICHLAND-VERNON-WINNESHIEK THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 558 IN EFFECT UNTIL 3 AM CDT FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 8 COUNTIES IN NORTH CENTRAL IOWA FLOYD MITCHELL IN NORTHEAST IOWA ALLAMAKEE CHICKASAW CLAYTON FAYETTE HOWARD WINNESHIEK IN WISCONSIN THIS WATCH INCLUDES 4 COUNTIES IN SOUTHWEST WISCONSIN CRAWFORD GRANT RICHLAND VERNON THIS INCLUDES THE CITIES OF...CHARLES CITY...CRESCO...DECORAH... ELKADER...NEW HAMPTON...OELWEIN...OSAGE...PLATTEVILLE... PRAIRIE DU CHIEN...RICHLAND CENTER...VIROQUA AND WAUKON. MNZ079-086>088-094>096-WIZ032-033-041-300800- BUFFALO-DODGE-FILLMORE-HOUSTON-LA CROSSE-MOWER-OLMSTED-TREMPEALEAU- WABASHA-WINONA TORNADO WATCH NUMBER 557 REMAINS VALID UNTIL 3 AM CDT FOR THE FOLLOWING AREAS IN MINNESOTA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST MINNESOTA DODGE FILLMORE HOUSTON MOWER OLMSTED WABASHA WINONA IN WISCONSIN THIS WATCH INCLUDES 3 COUNTIES IN WEST CENTRAL WISCONSIN BUFFALO LA CROSSE TREMPEALEAU THIS INCLUDES THE CITIES OF...AUSTIN...CALEDONIA...DODGE CENTER... INDEPENDENCE...LA CROSSE...ONALASKA...ROCHESTER...RUSHFORD... WABASHA AND WINONA. SHEA
Local storm report, Jun 29, 10:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND GST 7 NW WESTGATE 42.84N 92.09W
06/29/2005 61 MPH FAYETTE IA AMATEUR RADIO
MEASURED WITH HOME WEATHER STATION JUST EAST OF SUMNER.
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:10 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 60 min |
| Jun 29, 11:20 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 40 min |
| Jun 29, 11:24 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 51 min |
| Jun 29, 11:30 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 45 min |
| Jun 29, 11:34 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 56 min |
| Jun 29, 11:45 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 23 min |
| Jun 29, 11:55 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 63 min |
| Jun 30, 12:24 AM CDT | Severe Thunderstorm Warning | ARX | Grant | 51 min |
| Jun 30, 12:26 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.